MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE1/10 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE1/10 MM R; KNEE TIBIAL INSERT
Model Number 02.12.0110FR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 march 2019.Lot 123205: (b)(4) items manufactured and released on 14-nov-2012.Expiration date: 2017-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: 4 years and 9 months after primary tkr the insert fixation screw got loose in the joint.It was immediately removed in an open revision surgery that also allowed articular surface inspection.No consequence should be expected for the absence of the screw in the future life of the implant.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.
 
Event or Problem Description
Revision surgery performed due to inlay locking screw unscrewing 4 years and 9 months after primary.The inlay has been changed and the screw was not used during the revision.
 
Event or Problem Description
Information received on (b)(6) 2020: on (b)(6) 2020, the patient came in and is having the antibiotic spacer explanted and is having new hardware implanted.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE1/10 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8408118
Report Number3005180920-2019-00138
Device Sequence Number269066
Product Code JWH
UDI-Device Identifier07630030825941
UDI-Public07630030825941
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number02.12.0110FR
Device Catalogue Number02.12.0110FR
Device Lot Number123205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2019
Supplement Date Received by Manufacturer02/09/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR